Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 374, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2005, 3:05 PM EDT for Clayton County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2005, 3:05 PM EDT (19:05 UTC)
- Expired
- Jul 21, 2005, 3:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Clayton County, GA
The radar
The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 211905 SVRFFC GAC063-211930- /O.NEW.KFFC.SV.W.0374.050721T1905Z-050721T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAYTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 330 PM EDT * AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORROW THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JONESBORO AND FOREST PARK. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3363 8426 3363 8443 3346 8437 3348 8427 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:04 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 21, 3:04 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EDT THU JUL 21 2005 .SHORT TERM... DIURNAL CONVECTION ONCE AGAIN FIRING THIS AFTERNOON. APPEARS TO BE SIMILAR COVERAGE AND INTENSITY AS YESTERDAY SO 40-50 POPS LOOK GOOD FOR THIS EVENING. 12Z MODEL PROGS STILL INSIST ON BRINGING COLD FRONT INTO THE AREA FRIDAY WITH DRYING AND...STRANGE AS IT SOUNDS...WARMER TEMPERATURES BEHIND IT. WITH UPPER RIDGE BUILDING IN FROM THE NORTHWEST COULD SEE TEMPS IN THE MID TO UPPER 90S AS LONG AS CUMULUS DEVELOPMENT WILL BE INHIBITED. HOWEVER...WITH LOW LEVEL AND SOIL MOISTURE STILL VERY MUCH ABUNDANT...FEEL SCT-BKN CUMULUS A PRETTY SURE BET...AND AS A RESULT GUIDANCE TEMPS APPEAR A LITTLE OVERDONE. EVEN WITH SLIGHTLY BELOW GUIDANCE TEMPS...WILL STILL HAVE AFTERNOON HEAT INDEX VALUES APPROACHING 110 IN SE ZONES. 12Z NAM/GFS ALSO INSISTENT ON DROPPING POPS BEHIND THE FRONT SAT AND SUN WITH VERY DRY AIR. FOR REASONS MENTIONED ABOVE...AM SKEPTICAL OF THIS DRYING AND HAVE KEPT SLT CHC PM POPS IN THE FORECAST THIS WEEKEND. .LONG TERM... RIDGE OVER THE NEXT WEEK FORECAST TO WEAKEN WITH SOME L/W TROUGHING EVEN DEVELOPING OVER THE SE U.S. BY LATE NEXT WEEK. ANOTHER FLY IN THE OINTMENT IS A VIRGOROUS TROPICAL WAVE... POSSIBLY TROPICAL STORM FRANKLIN...CURRENTLY OVER THE BAHAMAS. MODELS TAKE FRANKLIN SLOWLY WEST THEN TURN IT SHARPLY NORTH THEN NORTHEAST ON SUNDAY. MOISTURE SHOULD NOT AFFECT US WITH THIS TRACK BUT MAY HAVE TO KEEP AN EYE ON IT IF MODELS ARE OFF. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 75 91 75 94 / 40 50 20 20 ATHENS 74 95 72 96 / 40 50 30 20 GAINESVILLE 73 92 72 93 / 40 50 20 20 ROME 74 95 73 96 / 50 50 20 20 COLUMBUS 76 94 77 96 / 40 50 30 30 MACON 74 95 75 95 / 40 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 13
Hazardous weather outlook, Jul 21, 5:00 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT THU JUL 21 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-220900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .SYNOPSIS... BROAD WEAK SURFACE HIGH PRESSURE WILL CONTINUE OVER THE GULF COAST STATES. A SURFACE TROUGH WILL DEVELOP OVER THE CAROLINAS INTO CENTRAL GEORGIA THIS AFTERNOON AND CONTINUE TONIGHT. A TROPICAL AIRMASS WILL CONTINUE OVER THE REGION. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AIRMASS WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. CAPES WILL INCREASE 1500 TO 2000 WITH LIFTED INDICES AROUND -4. WEAK WINDS ALOFT WILL INHIBIT THE DEVELOPMENT OF SEVERE STORMS...BUT SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS TO 35 MPH. THE SLOW MOVEMENT OF THE STORMS COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. EXCESSIVE HEAT MAY BECOME A PROBLEM WITH HEAT INDICES OF 105 OR GREATER INCREASING OVER THE AREA. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. BDL
In the hours before
Special weather statement, Jul 21, 2:09 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 209 PM EDT THU JUL 21 2005 GAZ056-068-211845- 209 PM EDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN PIKE AND SPALDING COUNTIES UNTIL 245 PM EDT... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WILLIAMSON...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN SPALDING AND NORTHERN PIKE COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROVER. HEAVY DOWNPOURS MAY CAUSE SOME BRIEF STREET FLOODING. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY AROUND 245 PM EDT.
Special weather statement, Jul 21, 2:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 221 PM EDT THU JUL 21 2005 GAZ019-211845- 221 PM EDT THU JUL 21 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN FLOYD COUNTY UNTIL 245 PM EDT... AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF COOSA...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE WESTERN PORTION OF FLOYD COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 245 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 22 min |
| Jul 21, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 31 min |
| Jul 21, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 23 min |
| Jul 21, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 33 min |
| Jul 21, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.